Some of it is scary stuff indeed. Here is a LINK to drug side effects you need to be aware of:
Doctors Ignore Potentially Damaging Drug Side EffectsMost doctors get their information about drugs from the pharmaceutical companies that sell them. There companies have a long record of suppressing information about damaging side effects of these drugs. Periodically, one of these drugs will kill or injure enough people that it comes to the attention of the FDA and the media. This was the case with the SSRIs that cause suicidal behavior in many children and Rezulin which caused liver failure in some diabetics.
I've been saying this for years, finally a study was published documenting how true it is.
Physician Response to Patient Reports of Adverse Drug Effects: Implications For Patient-Targeted Adverse Effect Surveillance.Golomb, Beatrice A, et al. Drug Safety. 30(8):669-675, 2007.
This study of a group of patients prescribed a statin drug found that
Eighty-seven percent of patients reportedly spoke to their physician about the possible connection between statin use and their symptom....Physicians were reportedly more likely to deny than affirm the possibility of a connection. Rejection of a possible connection was reported to occur even for symptoms with strong literature support for a drug connection, and even in patients for whom the symptom met presumptive literature-based criteria for probable or definite drug-adverse effect causality.In plain English, even when a patient had a dangerous symptom that was flagged in the drug's prescribing information, doctors usually ignored it!
The article also points out that because they appear to believe drugs don't have side effects most doctors are not reporting NEW side effects to the FDA, even when patients experience them.
StatinsStatins are very expensive drugs used to lower LDL cholesterol whose manufacturers invest heavily in research meant to prove that everyone on the planet should take them for the rest of their lives--especially people with diabetes. Whether or not this is true is still subject to debate, but that isn't the topic here.
The issue here is that statins have serious, even fatal, side effects that many doctors ignore.
Muscle DamageThe best known dangerous side effect of the statins is called "Rhabdomyolysis." What that medical mouthful means in English is "breakdown of muscle fibers." As these fibers break down, they release by-products that are toxic to the kidneys. If enough muscle breaks down, you can die.
Most doctors know about this side effect, but they often fail to warn patients about it. As a results, patients on statins may start experiencing muscle pains and weakness while having no idea that this is a symptom of this dangerous side effect.
A study that highlights some factors that make the dangerous breakdown of muscle with statins more likely found,
"The risk of myopathy is increased by: the use of high doses of statins, concurrent use of fibrates, concurrent use of hepatic cytochrome P450 inhibitors, acute viral infections, major trauma, surgery, hypothyroidism and other conditions."
Statin-associated myopathy. Hamilton-Craig I.Med J Aust. 2001 Nov 5;175(9):486-9.
Note that hypothyroidism, (low thyroid) is common among people with Type 2 diabetes.
This study also concludes:
Statin-associated myopathy should be suspected when a statin-treated patient complains of unexplained muscle pain, tenderness or weakness. Statin therapy should be stopped in cases of suspected myopathy, and serum creatine kinase levels should be checked and monitored. No specific therapies other than statin withdrawal and supportive measures for rhabdomyolysis are currently available.So if you start experiencing worsening muscle pains while on a statin drug contact your doctor immediately and don't let them brush this side effect off as unimportant. The heart is a muscle, too!
Additional statistics from research studies about the incidence of muscle pain with statins is found in this article:
Bandolier: Rhabdomyolysis with statins.
As mentioned previously I was placed on LIPITOR AND TRICOR together a few years back and after a few months on BOTH, took myself off both. I was experiencing side effects from both and that is when I took action on my own to change my diet and exercise habits as I WANTED TO LIVE.
Another LINK to possible problems with Statins and blood glucose levels:
CHECK IT OUT. Be proactive, study side effects of every prescription drug you are taking and also look at possible synergism with the foods you eat, the drink you drink including alcohol and snynergism with other drugs.
Acts 5:16 "Also a multitude gathered from the surrounding cities to Jerusalem, bringing sick people and those who were tormented by unclean spirits, and they were all healed."